New Jersey, 2011Flooding in New Jersey, November 23 to 25, 2011
November 23 to 25, 2011 · NWS PHI · 3 events in 3 counties and zones
Periods of rain, heavy at times, produced poor drainage flooding as well as minor to moderate flooding of creeks and rivers in the Passaic and Raritan Basins. Event precipitation totals averaged two to three inches, with some locally higher amounts in Hunterdon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of rain, heavy at times, produced poor drainage flooding as well as minor to moderate flooding of creeks and rivers in the Passaic and Raritan Basins. Event precipitation totals averaged two to three inches, with some locally higher amounts in Hunterdon County. The steady rain began during the afternoon of the 22nd, fell at its heaviest from the evening of the 22nd into the early morning of the 23rd. The rain ended during the early afternoon of the 23rd.
The combination of the higher spring astronomical tides associated with the approaching new moon and the lack of offshore flow caused minor tidal flooding to occur during the morning high tide cycles on the 23rd and 24th along the New Jersey Coast. The highest tides reached 7.07 feet above mean lower low water at Sandy Hook (Monmouth County) and 7.12 feet above mean lower low water in Cape May (Cape May County). Minor tidal flooding starts at 6.7 feet above mean lower low water. The highest tide reached 6.40 feet above mean lower low water in Atlantic City (Atlantic County). Minor tidal flooding starts at 6.0 feet above mean lower low water.
The heavy rain was caused by a low pressure system that moved from the lower Ohio Valley on the morning of the 22nd northeast into western Pennsylvania on the evening of the 22nd. The low then moved east and passed across Eastern Pennsylvania during the mid morning of the 23rd and moved off the New Jersey coast during the early afternoon of the 23rd on its way to Cape Cod, Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 23, 12:25 AM EST, 5 minutes earlier.
Area forecast discussion, Nov 23, 12:25 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1225 AM EST WED NOV 23 2011
.SYNOPSIS...
A WARM FRONT IN SOUTHERN VIRGINIA WILL MOVE THROUGH DELAWARE AND
EASTERN MARYLAND TONIGHT AND INTO CENTRAL NEW JERSEY BY MORNING, AS
INTENSIFYING LOW PRESSURE TRACKS EAST FROM INDIANA. THAT LOW
EMERGES NEAR LONG ISLAND WEDNESDAY AFTERNOON WITH ITS TRAILING
COLD FRONT MOVING SOUTH OF OUR REGION BY EVENING. HIGH PRESSURE
FOLLOWS INTO THE MID ATLANTIC STATES THURSDAY AND FRIDAY THEN
SLIDES EASTWARD FROM THE CAROLINAS THIS WEEKEND. CONSIDERABLE
UNCERTAINTY EXISTS IN THE WEATHER PATTERN HERE EARLY NEXT WEEK,
ALTHOUGH IT APPEARS A LOW PRESSURE SYSTEM SHOULD AFFECT THE AREA.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE INITIAL SHOT OF RAIN...ISENTROPICALLY DRIVEN BY A 45 KNOT LOW
LEVEL JET RIDING UP AND OVER THE COOL WEDGE AT THE SURFACE...IS
EXITING THE COAST OF CENTRAL NEW JERSEY EARLY THIS MORNING. MORE
SHOWERY RAIN IS DEVELOPING IN A DRY SLOT THAT DEVELOPED BEHIND THE
INITIAL SHOT OF RAIN.
THIS APPEARS TO BE THE LEADING EDGE OF ANOTHER SHOT OF RAIN. THIS
AIR HAS PRECIPITABLE WATER VALUES NEAR 1.50 INCHES. IF APPEARS AS
THOUGH THIS SHOT WILL AFFECT MAINLY EASTERN PENNSYLVANIA AND WEST
CENTRAL AND NORTHWEST NEW JERSEY. THESE AREAS GOT ENOUGH RAIN FOR
CREEKS AND STREAMS TO RUN HIGH EARLY THIS MORNING...AND THE NEXT
SHOT MAY TAKE SOME INTO FLOOD. FURTHER SOUTHEAST...THE STEADIER
RAIN MAY HAVE TO WAIT UNTIL LATER AS THE BEST MOISTURE REMAINS TO
THE NORTH AND WEST.
THE SURFACE WARM FRONT APPEARS TO HAVE CLEARED AT LEAST A PORTION
OF NORTHEAST MARYLAND AND THE SOUTHERN HALF OF DELAWARE. WHILE
SURFACE BASED INSTABILITY IS NEGLIGIBLE NOW...AS THE FRONT
APPROACHES THE INSTABILITY THAT LIES ACROSS SOUTHEAST VIRGINIA MAY
GET PULLED NORTHEAST INTO THIS AREA. A MENTION OF THUNDER WAS
RETAINED FOR THE OVERNIGHT.
OTHERWISE...NOT MUCH CHANGE TO THE ONGOING FORECAST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
THE LOW PRESSURE SYSTEM WILL CROSS OUR AREA WEDNESDAY MORNING AND
MOVE OFF TO THE EAST DURING THE AFTERNOON. RAIN AND AN ISOLATED
THUNDERSTORM WILL CONTINUE UNTIL THE COLD FRONT CROSSES THE AREA.
ONCE THAT OCCURS, THE PRECIPITATION WILL BECOME SHOWERY AND THE
THREAT FOR A THUNDERSTORM WILL END. SKIES WILL BEGIN TO CLEAR
TOWARD EVENING AND THE SHOWERS WILL END FROM WEST TO EAST. WINDS
WILL BECOME SOUTHWEST AROUND 10 MPH AS THE COLD FRONT APPROACHES
AND THEN SHIFT TO NORTHWEST BEHIND THE FRONT. WIND SPEEDS WILL
THEN INCREASE AND BY EVENING, GUSTS INTO THE MID AND UPPER 20S
ARE EXPECTED. HIGH TEMPERATURES WEDNESDAY WILL OCCUR EARLY IN
THE DAY WITH READINGS IN THE 50S TO MID 60S. TEMPERATURES WILL
THEN BEGIN TO FALL ONCE THE FRONT HAS CROSSED THE AREA AND BY
EVENING, READINGS WILL BE IN THE 40S AND LOWER 50S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPPER AIR: SHARP TROUGH DEPARTS SEWD FROM MID ATLC COAST WED EVE TO
BE REPLACED BY RIDGING ALONG THE E COAST THU-SAT. THEREAFTER...VERY
HUGE SPREAD IN SOLNS BETWEEN SUNDAY AND NEXT TUESDAY WITH STILL
SOME 12Z/22 OP MODELS AND ENSEMBLE MEMBERS PEELING OFF A STRONG
SHORT WAVE INTO THE NE USA SUNDAY AND MONDAY WHILE OTHERS DELAY
WITH A HIGH AMPLITUDE TROUGH IN THE MISSISSIPPI VALLEY SUNDAY AND
MONDAY LIFTING AND WEAKENING NEWD INTO THE NE USA TUESDAY...YET
LEAVING BEHIND ANOTHER LARGE AMPLITUDE TROUGH ACROSS LOWER OHIO
VALLEY ON TUESDAY. WHAT TO BELIEVE?
THIS FORECAST WAS POPULATED WITH 12Z/22 HPC GUIDANCE FROM DAY 4-7
AND ALL THE GRIDS FROM 00Z/24 ONWARD ARE A 50 50 BLEND OF NCEP
GUIDANCE.
THE DAILIES...
WEDNESDAY EVENING...MAY HAVE A PERIOD OF NLY GUSTS 28 TO 38 KNOTS
WITH STRONG PRES RISES AND CAA TRAILING THE DEPARTING TROUGH ALOFT
THAT HAS RATHER NOTABLY HIGH TOTAL TOTALS OF OVER 50. SUGGESTS
SOME LEFTOVER CONVECTIVE ELEMENTS IN THE EVENING OVER THE SE
PORTION OF OUR AREA.,,VICINITY DELAWARE BAY SWD.
THURSDAY-SATURDAY...LOOKS VERY VERY NICE FOR THIS TIME OF YEAR WITH
A GRADUAL WARMING TREND. PATCHY FOG POSSIBLE EARLY FRIDAY AND
EARLY SATURDAY IN SOME OF THE COUNTRYSIDE. GENERALLY LIGHT WIND.
BANDS OF CIRRUS PROBABLY ARRIVE FRIDAY NIGHT OR SATURDAY AS THE
RIDGE AXIS ALOFT HEADS FOR THE EAST COAST.
SUNDAY-TUESDAY...SLOWER 12Z/22 HPC GUIDANCE FOLLOWED DESPITE SOMEWHAT
FASTER OP GFS MEX POPS AND FASTER UK/CMC MODELS. THE GEFS POPS ARE
RATHER LOW...AND I DONT BELIEVE THESE.
THE 12Z/22 ECMWF AND GFS MASS FIELDS ARE SLOW. BASICALLY WARMER
THAN NORMAL WITH INCREASING CLOUD COVER AND EVENTUALLY A DECENT
SPIKE OF SE INFLOW AND ASSOCIATED SHOWERY RAINS. TIMING HIGHLY
UNCERTAIN ATTM. FWIW...NAEFS FAVORS MON NIGHT-TUESDAY FOR SOME
SORT OF WIDESPREAD RAIN EVENT. SOME MODEL INDICATIONS OF 5 INCH
TOTALS NEXT 7 DAYS IN NNJ.
NOTE WE DID SEE THE OTHER LOW PRESSURE SYSTEM IN THE ECMWF WELL OFF
THE EAST COAST EARLY NEXT WEEK...NOT SURE WHAT TO MAKE OF THIS AS
A PLAYER IN OUR WEATHER.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
MVFR/IFR CONDITIONS CONTINUE EARLY THIS MORNING ACROSS THE REGION.
THE FIRST SHOT OF STEADIER RANI HAS EXITED THE AREA...WITH SCATTERED
SHOWERS IN BETWEEN. THE NEXT SHOT OF RAIN IS WAITING ACROSS WESTERN
MARYLAND AND CENTRAL PENNSYLVANIA. AS THIS SHOT OF RAIN MOVES INTO
THE AREA...IFR CEILINGS ARE EXPECTED IN ALL AREAS.
LOW LEVEL WIND SHEAR IS NOW PRESENT IN THE KDIX VWP AND AMDAR
SOUNDINGS OUT OF KPHL...WITH 45 KNOTS AT 2000 FEET. THE GREATEST
EFFECTS OF THE OW LEVEL WIND SHEAR ARE BEING FELT FROM KPHL SOUTH
AND WEST. THIS IS IN RESPONSE TO A LOW LEVEL JET APPROACHING FROM
THE SOUTH SOUTHWEST. THE LOW LEVEL JET IS PUSHING THE NEXT SHOT OF
PRECIPITATION...AND LOW LEVEL WIND SHEAR IS EXPECTED THROUGH A COLD
FRONTAL PASSAGE LATE THIS MORNING.
A WEAK COLD FRONT WILL CROSS THE REGION BETWEEN 1100 UTC AND 1400
UTC. THIS FRONT WILL ONLY SERVE AS A WIND SHIFT...WITH LITTLE NI THE
WAY OF DRYING BEHIND. CEILINGS WILL REMAIN IFR THROUGH THE INITIAL
COLD FRONTAL PASSAGE. A MORE SIGNIFICANT FRONT WILL CROSS THE REGION
FROM WEST TO EAST BETWEEN 1600 UTC WEST AND 1900 UTC EAST. DRYING IN
THE LOWER LEVELS SHOULD HELP CEILINGS JUMP TO MVFR...WITH A FEW
SHOWERS POSSIBLE WITH THE FRONT. LOOKS FOR CEILINGS TO FINALLY GET
TO VFR BETWEEN 1900 UTC AND 2200 UTC...FROM WEST TO EAST.
WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE SECOND FRONT...AND
AS THE SURFACE GRADIENT INCREASES...SHOULD GUST TO 25 KNOTS FOR THE
MUCH OF THE REST OF THE AFTERNOON. AS LOW PRESSURE DEEPENS TO THE
NORTHEAST LATE THIS AFTERNOON AND TONIGHT...WINDS WILL SHIFT TO THE
NORTH. MODEL SOUNDINGS SUGGEST GUSTS BETWEEN 29 AND 35 KNOTS ARE
POSSIBLE FOR A TIME BETWEEN 0100 UTC AND 0600 UTC...WITH THE HIGHEST
GUSTS SOUTH AND EAST OF KPHL.
ALL TERMINALS SHOULD BE VFR BY 0000 UTC...AND SKIES WILL CLEAR
DURING THE EVENING HOURS.
OUTLOOK...
THURSDAY THROUGH SUNDAY...VFR WITH SOME HIGH LEVEL CLOUDS
POSSIBLE FRIDAY NIGHT AND SATURDAY. NORTHWEST WIND GUSTS TO 20
KNOTS POSSIBLE DURING THE DAY THURSDAY, THEN LESS WIND FRIDAY AND
SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. A SOUTHERLY FLOW
DEVELOPS FOR SUNDAY WITH SOME INCREASE AHEAD OF THE NEXT
APPROACHING COLD FRONT.
&&
.MARINE...
THE GALE WATCH WILL BE UPGRADED TO A WARNING. MORE DETAILS IN THE
OUTLOOK SECTION BELOW.
SOUTHEASTERLY WINDS 15 TO 25 KNOTS TONIGHT MAY DIMINISH SOME
WEDNESDAY MORNING AS A SURFACE LOW MOVES ACROSS THE AREA. GIVEN THE
FORECAST WINDS AND SEAS /ON THE OCEAN/ THE SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR ALL OUR ZONES THROUGH WEDNESDAY AFTERNOON. THE
WINDS WILL SHIFT TO A MORE SOUTHERLY DIRECTION DURING THE NIGHT THEN
SOUTHWEST ON WEDNESDAY MORNING BEFORE SHIFTING TO THE NORTHWEST AND
INCREASING SOME IN THE AFTERNOON. THE SEAS ON THE OCEAN WILL RUN
GENERALLY IN THE 5-8 FOOT RANGE WITH 2-5 FEET ON DELAWARE BAY.
OUTLOOK...
THE GALE WATCH WILL BE UPGRADED TO A WARNING FOR ALL OF OUR ZONES
FOR WEDNESDAY NIGHT. THIS IS BASED ON SEVERAL MODELS INDICATING
ENOUGH WIND AROUND 925 MB ALONG WITH DECENT 3-HOUR PRESSURE RISES
AND A SHOT OF LOW-LEVEL CAA WEDNESDAY EVENING. THIS WILL TEND TO
STEEPEN THE LOW-LEVEL LAPSE RATES AND ALLOW FOR DEEPER MIXING FOR
SURFACE GUSTS TO AROUND 35 KNOTS. IT APPEARS THE UPPER DELAWARE
BAY COULD END UP BEING MORE MARGINAL, HOWEVER SOME GUSTS TO 35
KNOTS LOOK ATTAINABLE THEREFORE INCLUDED IN THE GALE WARNING. THIS
WARNING RUNS UNTIL 09Z THURSDAY AS BY THEN THE WINDS ARE
ANTICIPATED TO BE DROPPING OFF.
THURSDAY...DIMINISHING WINDS AND SEAS AND EVENTUALLY SCA CONDS
SHOULD END...CERTAINLY ON DE BAY BY FORENOON THURSDAY BUT 5 FT SEAS
MAY LINGER TIL THU NIGHT ON THE ATLC WATERS...ESP E OF DELAWARE.
FRIDAY-SATURDAY...NO HEADLINES ANTICIPATED AS A GENERAL LIGHT
WESTERLY FLOW DEVELOPS WITH HIGH PRESSURE BUILDING TO OUR SOUTH.
&&
.HYDROLOGY...
AN AREA OF LOW PRESSURE WILL CROSS OUR AREA LATE TONIGHT AND
WEDNESDAY WITH A COPIOUS AMOUNTS OF MOISTURE THROUGH WEDNESDAY
MORNING. PWATS ACROSS SOUTHEAST PENNSYLVANIA AND NORTHERN NEW
JERSEY CLIMB TO NEARLY 1.5 INCHES WHICH ARE QUITE HIGH FOR THIS
TIME OF THE YEAR. THIS SHOULD LEAD TO A WIDESPREAD 1 TO 3 INCHES
OF RAIN ACROSS MUCH OF OUR CWA THROUGH WEDNESDAY AFTERNOON. A DRY
SLOT WORKING IN DURING THE NIGHT FOR A TIME, MAY TEND TO HOLD
DOWN AMOUNTS SOME ESPECIALLY CLOSER TO THE COAST. GIVEN THE
RUNOFF SO FAR THOUGH, THE FLASH FLOOD WATCH WILL BE EXPANDED TO
INCLUDE NEW CASTLE COUNTY IN DELAWARE. OVERALL, AREAS OF MOST
CONCERN ARE SOUTHEASTERN PA AND NORTHERN NJ WHICH SEEMS TO ALWAYS
CATCH ENHANCEMENT DUE TO A STRONG SOUTHEASTERLY LOW-LEVEL JET WITH
AN UPSLOPING COMPONENT FOR A TIME. THE AIRMASS WILL BE WARMING UP
TONIGHT AS THE ASSOCIATED WARM FRONT MOVES OVERHEAD, SO WE COULD
SEE A FEW ISOLATED THUNDERSTORMS DEVELOP WHICH COULD PRODUCE
LOCALLY HIGHER RAINFALL AMOUNTS.
THE MAIN CONCERN FOR FLOODING ARE THE SMALLER STREAMS, URBAN
AREAS, AND POOR DRAINAGE AREAS. ROADWAY AND POOR DRAINAGE FLOODING
WILL BE ENHANCED BY ANY LEAVES CLOGGING STORM DRAINS. THE LARGER
RIVERS WILL RISE SOME BUT SHOULD REMAIN WITHIN THEIR BANKS. THERE
COULD BE A FEW MORE ISSUES IN NORTHEAST NJ WHERE PARTS OF THE
PASSAIC AND RAMAPO NEAR CAUTION/MINOR FLOOD STAGE.
&&
.TIDES/COASTAL FLOODING...
BASED ON THE DEPARTURE VALUES FROM THIS EVENING'S HIGH TIDE, WE WILL
ISSUE A COASTAL FLOOD ADVISORY FOR THE COASTS OF NEW JERSEY AND
DELAWARE, DELAWARE BAY AND THE TIDAL DELAWARE RIVER FOR WEDNESDAY
MORNING'S HIGH TIDE.
WITH THE WIND VEERING AROUND FROM THE EAST TO THE SOUTH, WE DO NOT
EXPECT DEPARTURES TO DECREASE OVERNIGHT. AS A RESULT, CONTINUED
DEPARTURES IN THE +0.8 TO +1.2 FOOT RANGE WILL CAUSE MINOR TIDAL
FLOODING ON WEDNESDAY MORNING.
BASED ON THE TRENDS THIS EVENING, IT CONTINUES TO APPEAR AS THOUGH
THERE WILL BE NO TIDAL FLOODING ON THE UPPER PART OF CHESAPEAKE BAY,
EVEN WITH A SOUTHERLY FLOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ060>062-
067>071.
COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR PAZ070-071.
NJ...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ001-007>010-
012-015.
COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM EST THIS MORNING FOR
NJZ012>014-020>027.
COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR NJZ016>019.
DE...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR DEZ001.
COASTAL FLOOD ADVISORY FROM 4 AM TO 9 AM EST THIS MORNING FOR
DEZ002>004.
COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
431-450>455.
GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...DRAG/GORSE
NEAR TERM...IOVINO/HAYES
SHORT TERM...RPW
LONG TERM...DRAG
AVIATION...DRAG/HAYES
MARINE...DRAG/GORSE/RPW
HYDROLOGY...
TIDES/COASTAL FLOODING...IOVINOHazardous weather outlook, Nov 22, 9:41 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EST TUE NOV 22 2011
NJZ001-007>010-015-PAZ060>062-067>069-240245-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
941 PM EST TUE NOV 22 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ054-055-240245-
CARBON-MONROE-
941 PM EST TUE NOV 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
SOME HEAVY RAIN TONIGHT MAY RESULT IN AREAS OF POOR DRAINAGE
FLOODING. THERE IS A CHANCE OF SPOTTY SMALL STREAM FLOODING LATE
TONIGHT, IF 2.5 INCHES OF RAIN FALLS IN A 6 HOUR PERIOD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PERIODS OF RAIN, WHICH MAY BE HEAVY AT TIMES EARLY IN THE DAY
WEDNESDAY, COULD CAUSE AREAS OF POOR DRAINAGE FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ013-014-020-022-025>027-240245-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
941 PM EST TUE NOV 22 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF RAIN, POSSIBLY HEAVY AT TIMES, MAY RESULT IN AREAS OF
POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF RAIN, WHICH MAY BE HEAVY AT TIMES, WEDNESDAY MORNING MAY
CAUSE AREAS OF POOR DRAINAGE FLOODING. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS WEDNESDAY MORNING. FINALLY...MINOR TIDAL
FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ012-240245-
MIDDLESEX-
941 PM EST TUE NOV 22 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
COASTAL FLOOD ADVISORY.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS WEDNESDAY MORNING.
MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002>004-NJZ021-023-024-240245-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
941 PM EST TUE NOV 22 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
AREAS OF HEAVY RAIN COULD RESULT IN AREAS OF POOR DRAINAGE
FLOODING WEDNESDAY MORNING. IN ADDITION, A FEW THUNDERSTORMS COULD
PRODUCE IN GUSTY WINDS WEDNESDAY MORNING.
MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-PAZ070-071-240245-
NEW CASTLE-DELAWARE-PHILADELPHIA-
941 PM EST TUE NOV 22 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 1 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
COASTAL FLOOD ADVISORY.
A FEW THUNDERSTORMS COULD PRODUCE IN GUSTY WINDS WEDNESDAY MORNING.
MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-012-015-019-020-240245-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
941 PM EST TUE NOV 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
SOME HEAVY RAIN IS POSSIBLE TONIGHT, WHICH MAY RESULT IN AREAS OF
POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AREAS OF HEAVY RAIN COULD RESULT IN SOME POOR DRAINAGE FLOODING
WEDNESDAY MORNING. IN ADDITION, A FEW THUNDERSTORMS COULD PRODUCE
IN GUSTY WINDS WEDNESDAY MORNING.
MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ016>019-240245-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
941 PM EST TUE NOV 22 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 1 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
SOME HEAVY RAIN COULD RESULT IN POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
HEAVY RAIN COULD RESULT IN AREAS OF POOR DRAINAGE FLOODING WEDNESDAY
MORNING. IN ADDITION, A FEW THUNDERSTORMS COULD PRODUCE IN GUSTY
WINDS WEDNESDAY MORNING.
MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-240245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
941 PM EST TUE NOV 22 2011
...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Somerset
- When
- November 23, 12:30 AM EST to November 25, 3:05 AM EST
- Where
- Somerset County, 1.65 mi NW of Rocky Hill to 1.34 mi N of Neshanic Station
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.415, -74.654
Heavy rain and flooding forced the closure of one southbound lane on U.S. Route 206 in Montgomery Township and Eastbound Interstate 78 near Interstate 287.|The North Branch of the Raritan River at North Branch was above its 12.3 foot flood stage from 800 a.m. EST through 1214 p.m. EST on the 23rd. It crested at 12.50 feet at 1015 a.m. EST. Farther downstream, the North Branch of the Raritan River at the village of South Branch was above its 7 foot flood stage from 1230 a.m. EST through 620 p.m. EST on the 23rd. It crested at 9.20 feet at 1215 p.m. EST. The main stem of the Raritan River at Manville was above its 14 foot flood stage from 235 p.m. EST through 727 p.m. EST on the 23rd. It crested at 14.26 feet at 515 p.m. EST. The Millstone River at Griggstown had moderate flooding and was above its 10 foot flood stage from 304 a.m. EST on the 23rd through 305 a.m. EST on the 25th. It crested at 12.89 feet at 6 p.m. EST on the 23rd. Farther downstream, the Millstone River at Blackwells Mills was above its 9 foot flood stage from 518 p.m. EST on the 23rd through 522 a.m. EST on the 24th. It crested at 9.36 feet at 1045 p.m. EST on the 23rd.
Event precipitation totals included 2.52 inches in Bedminster Township, 2.35 inches in Bernards Township, 2.17 inches in Montgomery Township, 2.13 inches in Hillsborough Township and Somerville and 2.04 inches in Franklin Township.
Flood, Morris
- When
- November 23, 1:00 AM EST to November 24, 7:00 AM EST
- Where
- Morris County, 0.7 mi W of Lincoln Park to 0.58 mi ENE of Lake Hiawatha
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.931, -74.313
The Rockaway River below the Boonton Reservoir was above its 5 foot flood stage from 908 p.m. EST on the 23rd through 700 a.m. EST on the 24th. It crested at 5.09 feet at 1215 a.m. EST on the 24th. The East Ditch at Beaver Brook Road was above its 2.5 foot flood stage from 1 a.m. EST on the 23rd through 1130 p.m. EST on the 23rd. It crested at 3.56 feet at 940 a.m. EST.
Event precipitation totals included 2.62 inches in Parsippany, 2.53 inches in Chatham Township, 2.48 inches in Florham Park, 2.42 inches in Boonton Township and 2.32 inches in Long Hill Township.
Flood, Hunterdon
- When
- November 23, 6:52 AM EST to 8:37 AM EST
- Where
- Hunterdon County, 0.11 mi E of Sunnyside to 0.11 mi SW of Rosemont
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.580, -74.878
Heavy rain and flooding forced the closure of westbound U.S. Route 22 in Readington Township and all of New Jersey State Route 29 in Delaware Township south of Paulmier Road near the Locatong Creek. The South Branch of the Raritan River at Stanton was above its 8 foot flood stage from 652 a.m. EST through 837 a.m. EST on the 23rd. It crested at 8.09 feet at 745 a.m. EST. Event precipitation totals included 3.37 inches in Bethlehem, 3.18 inches in Clinton, 2.88 inches in Alexandria Township, 2.46 inches in Readington Township and 2.40 inches in Flemington.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Strong Wind in Montana, November 23 to 27, 2011$23,000 · 5 events
- Heavy Snow in Maine, November 23, 201115 events
- Flooding in Maryland, November 23, 201110 events
- Heavy Snow in Maine, November 23, 20118 events
- Winter Storm in Alaska, November 23 to 24, 20118 events
- Strong Wind in Virginia, November 23, 2011$4,000 · 8 events
- High Wind in Washington, November 23 to 24, 201150 kt wind · 5 events
- Flooding in Pennsylvania, November 23, 20112 events
- Coastal Flood in Massachusetts, November 23, 20112 events
- Strong Wind in North Carolina, November 23, 2011$2,000 · 2 events
- Strong Wind in Delaware, November 23, 2011$1,000 · 2 events
- Damaging Wind in South Carolina, November 23, 2011$6,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355264, 355265, 355263.